Skip to Content

My husband takes a dose of Nyquill every night before bed. Can this harm his liver, kidneys, etc?

Responses (3)

bloggermom 22 Jul 2012

If your husband is taking one dose of Nyquill each night I wouldn't worry. That's pretty mild stuff. He's just putting a tiny bit of alcohol plus acetaminophen into his system. It's harmless. So many of us have trouble sleeping at night, I say good for him if this simple solution works.

The real dangers with acetaminophen are with us opiod drug patients, such as myself, who have to monitor the amount of tylenol that we are ingesting per 24 hours and I'm talking Grams, not milligrams. So rest easy, both of you.

suzanne66 23 Jul 2012

Nyquil should only be used as directed for the intended purpose. Long term injestion of acetaminophen can be harmful to the liver and should not be used if you suffer from hypertension, glaucoma, asthma etc.
See the link below and scroll down to "things I should know... "
https://www.drugs.com/mtm/nyquil-cold-medicine.html

DzooBaby 24 Jul 2012

I agree with suzanne66. Nyquil should not be used long term. It has a large amount of acetaminophen, decongestants, antihistamines and alcohol. Just the acetaminophen and alcohol are harmful to the liver. There is as much alcohol as a shot of liquor-about 70-80 proof. If your husband has problems sleeping and is using the medication to sleep, he should speak to his Dr.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions